Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Having burning sensation on foot. Will it be safe to take eptoin in place of levipil?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8446 Questions
How much safe to replace Eptoin 100mg (one at morng after bf & 2 after dinner) by levipil 500gm to avoid the trouble of having burning sensation all d time in both d feet . I find difficult 2 walk even in bare foot in my room. I m aged 60 plus & was taking Eptoin for d last 8 yrs & arrested d frquent seizure prob as advised by local Dr. Phenetoin level within range. BP is under control with Cardace 5 &Neubetea 2.5 & also Diabetic NIDDM since 1989 &taking PIOZ15 + Amaril 1 in morng & Glycephase 1gm aftr dinner.
Posted Wed, 3 Apr 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 28 minutes later
Hi, thanks for using healthcare magic

Levipil is the trade for a drug called levetiracetam. It is used for treatment of seizures (either on its own or with another anti seizure medications depending on the type of seizures).
It can also be used to treat neuropathic pain which is the burning that you are describing in your feet. Neuropathic pain is altered sensation in any part of the body.
For neuropathic pain it has been shown to be effective at different doses. In one medical study which looked at 3 patients with your type of discomfort, one person responded at 500mg once a day, another needed 500mg twice a day and the third person 1500mg twice a day.

It is known to well tolerated. It would help with any seizures and treat the burning but you and your doctor may not know the dose that would help you initially.
It may have to be adjusted to determine which strength works best for you.

I hope this helps
Above answer was peer-reviewed by
Follow-up: Having burning sensation on foot. Will it be safe to take eptoin in place of levipil? 15 minutes later
Vrey much thnakful 4 kind advice. I will call u ,as when needed, for further advice.
Answered by Dr. Michelle Gibson James 7 minutes later
No problem, feel free to contact for any additional information.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor